Alert archive / North Dakota / Red Flag Warnings in 2007

Red Flag Warning 11, NWS Bismarck, ND

September 4, 200711 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Sep 4, 2007, 3:36 AM MDT for 11 counties in North Dakota. It took effect at Sep 4, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2007, 3:36 AM MDT (09:36 UTC)
In effect from
Sep 4, 2007, 12:00 PM MDT
Expired
Sep 4, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
3029 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 040936
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
436 AM CDT TUE SEP 4 2007

...RED FLAG WARNING IN EFFECT OVER WESTERN NORTH DAKOTA THIS
AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW HUMIDITY...

.TEMPERATURES WILL RISE INTO THE LOW TO MID 90S ACROSS WESTERN
NORTH DAKOTA THIS AFTERNOON ALONG WITH SOUTHEAST WINDS OF 15 TO
30 MPH AND MINIMUM HUMIDITIES OF 15 TO 25 PERCENT. THE STRONG
WINDS COMBINED WITH LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS. THUS THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED
FLAG WARNING.

NDZ001-009-017-018-031>033-040-041-043-044-042200-
/O.UPG.KBIS.FW.A.0011.070904T1800Z-070905T0200Z/
/O.NEW.KBIS.FW.W.0011.070904T1800Z-070905T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
436 AM CDT TUE SEP 4 2007 /336 AM MDT TUE SEP 4 2007/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE AND DEVELOPING COLD FRONT OVER CENTRAL MONTANA
WILL BEGIN TO MOVE EAST LATER TODAY. THIS WILL BRING ONE MORE DAY
OF TEMPERATURES IN THE 90S TO WESTERN NORTH DAKOTA. MINIMUM HUMIDITIES
WILL FALL TO 15 TO 25 PERCENT THIS AFTERNOON ALONG WITH GUSTY SOUTHEAST
WINDS OF 15 TO 30 MPH. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING
HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KS
3 follow-up statements
000 
WWUS83 KBIS 041608
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1108 AM CDT TUE SEP 4 2007

...RED FLAG WARNING IN EFFECT OVER WESTERN NORTH DAKOTA THIS
AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW HUMIDITY...

.TEMPERATURES WILL RISE INTO THE LOW TO MID 90S ACROSS WESTERN
NORTH DAKOTA THIS AFTERNOON ALONG WITH SOUTHEAST WINDS OF 15 TO
30 MPH AND MINIMUM HUMIDITIES OF 15 TO 25 PERCENT. THE STRONG
WINDS COMBINED WITH LOW HUMIDITY WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS. 

NDZ001-009-017-018-031>033-040-041-043-044-050015-
/O.CON.KBIS.FW.W.0011.070904T1800Z-070905T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
1108 AM CDT TUE SEP 4 2007 /1008 AM MDT TUE SEP 4 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

A LOW PRESSURE AND DEVELOPING COLD FRONT OVER CENTRAL MONTANA
WILL BEGIN TO MOVE EAST LATER TODAY. THIS WILL BRING ONE MORE DAY
OF TEMPERATURES IN THE 90S TO WESTERN NORTH DAKOTA. MINIMUM
HUMIDITIES WILL FALL TO 15 TO 25 PERCENT THIS AFTERNOON ALONG
WITH GUSTY SOUTHEAST WINDS OF 15 TO 30 MPH. THE COMBINATION OF
STRONG WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ABELING
000 
WWUS83 KBIS 042044
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
344 PM CDT TUE SEP 4 2007

...RED FLAG WARNING IN EFFECT OVER WESTERN NORTH DAKOTA THIS
AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW HUMIDITY...

.TEMPERATURES WILL RISE INTO THE LOW TO MID 90S ACROSS WESTERN
NORTH DAKOTA THIS AFTERNOON ALONG WITH SOUTHEAST WINDS OF 15 TO
30 MPH AND MINIMUM HUMIDITIES OF 15 TO 25 PERCENT. THE STRONG
WINDS COMBINED WITH LOW HUMIDITY WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS.

NDZ001-009-017-018-031>033-040-041-043-044-050200-
/O.CON.KBIS.FW.W.0011.000000T0000Z-070905T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
344 PM CDT TUE SEP 4 2007 /244 PM MDT TUE SEP 4 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

A LOW PRESSURE AND DEVELOPING COLD FRONT OVER CENTRAL MONTANA
WILL BEGIN TO MOVE EAST LATER THIS EVENING. MINIMUM HUMIDITIES
WILL FALL TO 15 TO 25 PERCENT THIS AFTERNOON ALONG WITH GUSTY
SOUTHEAST WINDS OF 15 TO 30 MPH. THE COMBINATION OF STRONG WINDS
AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ABELING
000 
WWUS83 KBIS 050150
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
850 PM CDT TUE SEP 4 2007

NDZ001-009-017-018-031>033-040-041-043-044-050300-
/O.EXP.KBIS.FW.W.0011.000000T0000Z-070905T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
850 PM CDT TUE SEP 4 2007 /750 PM MDT TUE SEP 4 2007/

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING. 

WINDS HAVE DIMINISHED BELOW 15 MPH ACROSS THE WARNING AREA THIS
EVENING AND RELATIVE HUMIDITIES ARE ON THE RISE. THEREFORE...THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$
HW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 4, 1:45 AM MDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 4, 1:45 AM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 AM CDT TUE SEP 4 2007

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...

WARMEST/DRIEST DAY WILL OCCUR TODAY...THEN A DOWNHILL TREND IN
TEMPERATURES THROUGH THE REST OF THE SHORT TERM WITH CONDITIONS
BECOMING WETTER THROUGH THURSDAY NIGHT. LATEST MSAS ANALYSIS
PLACES A SURFACE LOW PRESSURE OVER NORTHWESTERN SOUTH DAKOTA WITH
A WARM FRONT EXTENDING EAST ALONG THE ND/SD BORDER. LATEST
REGIONAL RADAR CONTINUES TO SHOW AN ISOLATED SHOWER OR TWO
EAST OF HETTINGER...BUT THIS WILL DIMINISH EARLY THIS MORNING.
MOSTLY CLEAR SKIES OVER THE REST OF THE FORECAST AREA PER LATEST
IR SATELLITE LOOP.

LATEST WATER VAPOR IMAGERY SHOWS THE NEXT PACIFIC LOW/TROUGH NOW
MOVING INTO WA/OR. A SURFACE LOW DEVELOPING OVER CENTRAL MONTANA
WILL STRENGTHEN AS THE UPPER LOW/ENERGY APPROACH LATER TODAY.
SURFACE WINDS WILL BEGIN TO VEER FROM EAST THROUGH SOUTH AS THE DAY
PROGRESSES. WITH 850MB TEMPS ONLY 1 TO 2 DEGREES CELSIUS LOWER
TODAY THAN MONDAY...WILL SEE ANOTHER HOT ONE ACROSS THE FORECAST
AREA WITH MAINLY 90S FOR THE CENTRAL AND WESTERN CWA...MID TO
UPPER 80S EAST. BUFFER SOUNDINGS IN THE WEST SUPPORT MIXING TO
850MB...AND TO 700MB IN THE SOUTHWEST. THE AVERAGE WINDS IN THE
MIXED LAYER ARE 20 TO 25KT. SURFACE HUMIDITIES ARE BETWEEN 15 AND
25 PERCENT. THAT BEING SAID...HAVE DECIDED TO UPGRADE THE FIRE
WEATHER WATCH TO A RED FLAG WARNING IN OUR WESTERN ZONES. OBSERVED
MIN HUMIDITIES ON MONDAY WERE IN THE TEENS OVER A LARGE PORTION OF
THE WEST AND SOUTHWEST. WITH POOR RECOVERY OVERNIGHT AND INTO THIS
MORNING...IT WILL NOT TAKE MUCH ONCE THE MIXING BEGINS FOR THE DEW
POINTS AND RHS TO DROP THIS AFTERNOON. SEE THE FIRE WEATHER
PORTION FOR ADDITIONAL DETAILS. THE NAM AND GFS ARE IN GOOD
AGREEMENT ON TIMING OF THE COLD FRONT...PUSHING IT TO THE MT/ND
BORDER BY 06Z WED...THEN TO ROUGHLY A HETTINGER TO BISMARCK TO
BOTTINEAU LINE BY AROUND 12Z WEDS. THE FRONT CLEARS THE CWA BY
LATE WEDS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG AND BEHIND THE FRONT LATE TONIGHT THROUGH WEDNESDAY.
THE FRONT WILL THEN STALL OVER CENTRAL SOUTH DAKOTA...STRETCHING
NORTHEAST INTO MINNESOTA WEDNESDAY EVENING THROUGH THURSDAY NIGHT.
WITH A SOUTHWEST FLOW ALOFT AND DISTURBANCES EMBEDDED WITHIN THE
FLOW...MODELS SHOW A WIDESPREAD SWATH OF SHOWERS LATE WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT WORKING THROUGH THE FORECAST AREA.
850 TEMPS COOL FROM AROUND 25C TODAY TO 11C BY THURSDAY EVENING.
THIS COMBINED WITH CLOUD COVER AND SHOWERS WILL LEAVE HIGH TEMPS
ON THU IN THE LOWER TO MID 70S WITH SOME 60S FELT IN OUR NORTHERN
AND EASTERN ZONES.

.LONG TERM...FRIDAY THROUGH MONDAY

BROAD WESTERLY UPPER LEVEL FLOW ON FRIDAY BECOMES NORTHWEST OVER
THE WEEKEND WITH A CHANCE FOR SHOWERS FOR SUNDAY AND MONDAY AS A
LONG WAVE TROUGH DEVELOPS OVER THE REGION. TEMPERATURES WILL BECOME
MUCH COOLER WITH HIGHS COOLING INTO THE 60S AND LOWS IN THE 40S BY
MONDAY.

&&

.AVIATION...

NO BIG AVIATION CONCERNS TODAY AS SKIES WILL BE MOSTLY SUNNY. SOME
HIGH AND MID LEVEL CLOUDS ARE POSSIBLE BUT MAINLY EXPECT A MOSTLY
CLEAR DAY.

&&

.FIRE WEATHER...A RED FLAG WARNING WILL BE ISSUED FOR THE WESTERN
FIRE WEATHER ZONES VALID FROM 18Z TUE TO 02Z WED. MINIMUM RELATIVE
HUMIDITIES WILL FALL TO BETWEEN 15 AND 25 PERCENT ALONG WITH WINDS
OF 20 TO 30 MPH THIS AFTERNOON AND EVENING. DUE TO STRONG WINDS
AND LOW HUMIDITY PRODUCING CRITICAL FIRE WEATHER BEHAVIOR...THE
FIRE WEATHER WATCH WILL BE UPGRADED TO RED FLAG WARNING. A COLD
FRONT WILL MOVE THROUGH TONIGHT WITH SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING. HIGHER HUMIDITIES AND COOLER TEMPERATURES
CAN BE EXPECTED WEDNESDAY THROUGH FRIDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR NDZ001-009-017-018-031>033-040-
041-043-044.

&&

KS/VJ
Hazardous weather outlook, Sep 4, 3:26 AM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
426 AM CDT TUE SEP 4 2007

NDZ001-009-017-018-031>033-040-041-043-044-050930-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
426 AM CDT TUE SEP 4 2007 /326 AM MDT TUE SEP 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE AND DEVELOPING COLD FRONT OVER CENTRAL MONTANA
WILL BEGIN TO MOVE EAST LATER TODAY. THIS WILL BRING ONE MORE DAY
OF TEMPERATURES IN THE 90S TO WESTERN NORTH DAKOTA. MINIMUM
HUMIDITIES WILL FALL TO 15 TO 25 PERCENT THIS AFTERNOON ALONG WITH
GUSTY SOUTHEAST WINDS OF 15 TO 30 MPH. THE COMBINATION OF STRONG
WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.
THUS A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN THIRD OF
NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE THROUGH NORTH DAKOTA WEDNESDAY...THEN STALL
OVER CENTRAL SOUTH DAKOTA AND MINNESOTA WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS
TO WESTERN NORTH DAKOTA WEDNESDAY INTO THURSDAY. A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EXPECTED FRIDAY INTO
SATURDAY WITH MUCH COOLER AIR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-050930-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
426 AM CDT TUE SEP 4 2007 /326 AM MDT TUE SEP 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE FROM CENTRAL MONTANA INTO WESTERN NORTH
DAKOTA TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG AND BEHIND THE FRONT LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE THROUGH NORTH DAKOTA ON WEDNESDAY...THEN STALL
OVER CENTRAL SOUTH DAKOTA AND MINNESOTA WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS
TO MOST OF NORTH DAKOTA DURING THIS TIME. COOLER TEMPERATURES WILL
MOVE IN BY THURSDAY AND CONTINUE THROUGH THE WEEKEND. THERE WILL
BE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

Nearby

Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.